Alert archive / Oklahoma / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 12, 2026, 9:21 AM CDT for Pawnee County, Oklahoma. It took effect at Mar 12, 2026, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2026, 9:21 AM CDT (14:21 UTC)
- In effect from
- Mar 12, 2026, 1:00 PM CDT
- Expired
- Mar 12, 2026, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135 WWUS84 KTSA 121421 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 921 AM CDT Thu Mar 12 2026 OKZ054-059-130100- /O.NEW.KTSA.FW.W.0003.260312T1800Z-260313T0100Z/ Osage-Pawnee- 921 AM CDT Thu Mar 12 2026 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. * AFFECTED AREA...In Oklahoma, Osage and Pawnee counties. * WIND...South to southwest at 15 to 25 mph, gusting to 35 mph. * HUMIDITY...10 to 20 percent. * TEMPERATURE...Mid 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 12, 6:09 AM CDT, 3 hours 12 minutes earlier. Its key messages:
- Updated at 607 AM CDT Thu Mar 12 2026
- Light freeze potential for a few areas in northeast Oklahoma and northwest Arkansas toward daybreak this morning.
- Fire weather concerns return Thursday and again Sunday.
- A strong cold front Sunday will bring much cooler conditions to the area and the chance for a few showers for northwest Arkansas.
Area forecast discussion, Mar 12, 6:09 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 609 AM CDT Thu Mar 12 2026 ...New AVIATION... .KEY MESSAGES... Updated at 607 AM CDT Thu Mar 12 2026 - Light freeze potential for a few areas in northeast Oklahoma and northwest Arkansas toward daybreak this morning. - Fire weather concerns return Thursday and again Sunday. - A strong cold front Sunday will bring much cooler conditions to the area and the chance for a few showers for northwest Arkansas. && .SHORT TERM... (Through Thursday) Issued at 1116 PM CDT Wed Mar 11 2026 Cooler air has moved in as the weather system that brought active weather to the area has departed to the east. Tonight will be mostly clear and calm, allowing temperatures to drop off. Widespread lows in the 30s are expected, with portions of northwest Arkansas and northeast Oklahoma seeing a light freeze. Downslope southwesterly flow will develop by late morning, with a quick recovery in temperatures. High temperatures will reach the mid 60s for most of the area, slightly cooler for northwest Arkansas where remnant cold air will hold on a bit more effectively. && .LONG TERM... (Thursday Night through Wednesday) Issued at 1116 PM CDT Wed Mar 11 2026 The pattern for the next few days will feature northwest flow, but with the forecast area being well south of the upper level jet. This will encourage the rapid succession of storm systems to the north. The unusually low pressure across the northern Plains will more or less keep southerly flow locked in place through Sunday. Warm, dry, and breezy conditions will persist through that time. Temperatures will rise each day, reaching the upper 60s to low 70s on Friday and mid to upper 70s on Saturday. An amplifying upper level trough will finally buckle the pattern Sunday, sending a strong cold front through the area. The speed and trajectory will limit rain chances, but there may be just enough lift for a few showers in northwest Arkansas. The air moving in will be quite cold, but does not appear to be well timed with the shower chance, so presumably it will just be rain. A few flurries could mix in with the rain across the higher terrain of northwest Arkansas but will cause no impacts. The wind behind the front appears to be notable. There is already good ensemble support to suggest gusts of 40-50 mph may occur Sunday afternoon. Cool and breezy conditions will tarry into Monday. Monday morning looks quite cold, with a widespread freeze for the forecast area. Those who started gardens early will probably need to take steps to protect tender plants, especially further north. Cool and breezy conditions will remain into the afternoon, with highs in the 40s. Ensemble guidance is already confident in a very large and anomalously warm pattern developing into the middle of next week. Temperatures will likely surge well above normal with essentially no chance of precipitation. && .AVIATION... (12Z TAFS) Issued at 607 AM CDT Thu Mar 12 2026 VFR conditions will prevail through the period. Big changes in wind direction/speed/gusts through the forecast required more lines in the TAF than usual for this type of forecast. Surface winds switch around to the south and southwest by afternoon and become gusty. Some sites back off during the evening before picking back up later on in the night. A strong SWrly LLJ necessitates an inclusion of LLWS at all sites aft 02Z this evening. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 44 72 47 / 0 0 0 0 FSM 63 42 74 46 / 0 0 0 0 MLC 65 44 74 50 / 0 0 0 0 BVO 64 40 70 41 / 0 0 0 0 FYV 61 42 72 46 / 0 0 0 0 BYV 59 45 69 45 / 0 0 0 0 MKO 63 43 72 47 / 0 0 0 0 MIO 61 42 68 42 / 0 0 0 0 F10 64 44 72 48 / 0 0 0 0 HHW 63 41 73 48 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....06 AVIATION...30
Hazardous weather outlook, Mar 12, 4:49 AM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 449 AM CDT Thu Mar 12 2026 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 449 AM CDT Thu Mar 12 2026 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...This Afternoon. FIRE WEATHER DANGER. RISK...Elevated. AREA...Along and west of a line from Okemah to Tulsa to Vinita. ONSET...This Afternoon. DISCUSSION... South to southwest winds will increase this afternoon mainly across northeast Oklahoma initially. Wind gusts between 25 and 30 mph are expected. The gusty winds will shift into northwest Arkansas and southeast Oklahoma tonight, especially in the higher terrain areas. The gusty winds this afternoon will coincide with a drop in humidity values down to the 15 to 20 percent range across portions of northeast Oklahoma, mainly along an west of an Okemah to Tulsa to Vinita line. These conditions will favor the faster spread of wildfires. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY...Thunderstorm...Very High Fire Weather...High Wind Potential. MONDAY...High Wind Potential. TUESDAY and WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Gusty southerly winds are expected Saturday and Saturday night ahead of a strong storm system and cold front. Moisture return will keep humidities higher, limiting the fire weather threat. A potent storm system and associated strong cold front are expected to slide across the central part of the country Sunday. Moisture return ahead of and lift with the front is expected to bring a narrow band of storms early Sunday afternoon across far eastern Oklahoma into western Arkansas. There is a limited risk of severe weather with these storms as they march quickly east, with damaging winds the main threat. Behind the strong cold front, north to northwest winds will ramp up quickly and will become very gusty. Current indications are that widespread 40 to 50 mph wind gusts can be expected across the region. The strong winds will combine dropping humidity to yield conditions conducive to fire spread, despite the fact that colder temperatures will be moving into the region. A band of light precipitation behind the front may bring a rain- snow mix to northwest Arkansas Sunday afternoon and evening. Snow accumulation is not expected at this time. Gusty northwest winds are expected on Monday on the back side of the departing storm system. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.